Connecticut, 2007

Heavy Snow in Connecticut, December 13, 2007

December 13, 2007 · NWS OKX · 2 events in 2 counties and zones

Low pressure developed over the Lower Mississippi Valley Wednesday evening, December 12, 2007, then tracked northeast toward the Middle Atlantic States. As the upper trough approached the Eastern Seaboard on Thursday morning, December 13, a secondary low developed along the Middle Atlantic coast.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OKX wrote it up.

Low pressure developed over the Lower Mississippi Valley Wednesday evening, December 12, 2007, then tracked northeast toward the Middle Atlantic States. As the upper trough approached the Eastern Seaboard on Thursday morning, December 13, a secondary low developed along the Middle Atlantic coast. This low tracked to the south and east of Long Island during the evening hours. Polar high pressure preceding the storm dropped southeast across eastern Canada and into the Northeast Wednesday night, providing enough cold air for a predominatly snow event for the interior and a wintry mix at the coast. Northern portions of New Haven County in southwest Connecticut received 5 to 9 inches, with Wolcott receiving 9 inches.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before the first event at Dec 13, 7:03 AM EST, 1 hour 57 minutes earlier.

Area forecast discussion, Dec 13, 7:03 AM EST, 1 hour 57 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE UPTON NY
703 AM EST THU DEC 13 2007

.SYNOPSIS...
HIGH PRESSURE OVER THE NORTHEAST THIS MORNING WILL GIVE WAY TO AN
APPROACHING STORM SYSTEM OVER THE MID ATLANTIC STATES. THE LOW
WILL TAKE A TRACK TO THE SOUTH AND EAST OF LONG ISLAND THIS
EVENING. THIS STORM WILL BRING PRIMARILY SNOW ACROSS THE INTERIOR
AND A MIXTURE OF SNOW...SLEET...FREEZING RAIN AND PLAIN RAIN
ACROSS THE REST OF THE FORECAST AREA. A COLD FRONT WILL THEN SWING
THROUGH THE REGION ON FRIDAY. HIGH PRESSURE BUILDS IN FROM
SOUTHEASTERN CANADA FRIDAY NIGHT AND SATURDAY...THEN RETREATS
NORTHEAST SATURDAY NIGHT. MEANWHILE...AN AREA OF LOW PRESSURE WILL
DEVELOP OVER THE LOWER MISSISSIPPI VALLEY SATURDAY MORNING...THEN
TRACK NORTHEAST AND STRENGTHEN TO A POSITION NEAR THE MID ATLANTIC
COAST SUNDAY MORNING. THIS LOW WILL CONTINUE TO DEEPEN AND TRACK
NORTHEAST TO THE CANADIAN MARITIME REGION BY MONDAY MORNING. ARCTIC
HIGH PRESSURE THEN BUILDS IN FROM MONDAY INTO TUESDAY NIGHT...THEN
SLIDES OFFSHORE ON WEDNESDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
MOSAIC RADAR IMAGERY FILLING IN ACROSS CENTRAL AND EASTERN PA WITH
SOME BRIGHT BANDING ACROSS WESTERN PA AS WARMER AIR SURGES UP THE
WEST SIDE OF THE APPALACHIANS. THAT WILL BE ONE OF THE BIGGER
FORECAST DILEMMAS TODAY...HOW MUCH OF THAT WARM AIR MAKES IT TO THE
EASTERN SEABOARD. KUNV (STATE COLLEGE) REPORTING UNKNOWN PCPN AT
10Z (LIKELY SLEET). HOWEVER...FEW OBS REPORTING ANY PCPN TO THE EAST
OF THE APPALACHIANS DUE TO LARGE DEW POINT DEPRESSIONS AND A DRY
SUB CLOUD LAYER.

LOW PRESSURE OVER THE CENTRAL APPALACHIANS THIS MORNING WILL TRACK
NORTHEAST INTO THE MIDDLE ATLANTIC STATES TODAY...THEN OFF THE
DELMARVA COAST THIS EVENING. THIS TRACK WILL TAKE THE LOW TO THE
SOUTH AND EAST OF LONG ISLAND TONIGHT...KEEPING THE REGION ON THE
COLD SIDE OF THE STORM. HOWEVER...THE AIRMASS IS ONLY MARGINALLY
COLD ENOUGH FOR AN ALL SNOW EVENT WELL INLAND (NORTHERN PORTIONS
OF THE LOWER HUDSON VALLEY AND INTERIOR SOUTHERN CT). THE 00Z
GUIDANCE HAS TRENDED WARMER OVER THE LAST 24 HOURS...BUT VERTICAL
TEMP PROFILES STILL SUPPORT PRIMARILY SNOW INLAND AND A WINTRY MIX
ELSEWHERE. COMBINING THIS WITH LIQUID AMOUNTS OF THREE-QUARTERS TO
ONE INCH...MAINTAINS A FORECAST MEETING LOCAL WARNING CRITERIA.
THEREFORE...THIS AREA REMAINS UNDER A HEAVY SNOW WARNING THROUGH
THIS EVENING.

THE PICTURE IS A BIT FUZZIER FARTHER TO THE SOUTH ACROSS COASTAL
CONNECTICUT...SOUTHERN PORTIONS OF THE LOWER HUDSON VALLEY AND
NORTHEAST NEW JERSEY. A PRONOUNCED WARM TONGUE OF 2 TO 3 DEGREES
CELSIUS AT 750 MB WILL RESULT IN A TRANSITION TO SLEET BY MID
AFTERNOON. WITH THE PREFERENCE FOR THE COLDER 00Z NAM WRF...21Z
SREF...AND 12Z ECMWF...THERE APPEARS TO BE A LONG ENOUGH PERIOD OF
HEAVY PCPN TO MEET WARNING CRITERIA. DUE TO MORE THAN ONE
PREDOMINANT P-TYPE...THIS AREA REMAINS UNDER A WINTER STORM
WARNING.

FOR NYC METRO AND LONG ISLAND...A CHANGEOVER TO SLEET AND RAIN
WILL BE FAIRLY QUICK...THUS LIMITING THIS TO AN ADVISORY LEVEL
EVENT (2 T0 5 INCHES SNOW/SLEET ACCUMULATION). THE 00Z NAM WRF WAS
SUGGESTIVE OF A PROLONGED SLEET EVENT...HOWEVER THE 21Z SREF WAS A
BIT WARMER AND THE LATEST 06Z GUIDANCE HAS TRENDED WARMER AS WELL.
THE RAIN/SNOW LINE HAS MOVED ABOUT 50 MILES NORTH WITH 06Z NAM
WRF. THIS IS ALARMING. SHORT TERM TRENDS WILL NEED TO BE MONITORED
CLOSELY OVER THE NEXT SEVERAL HOURS TO DETERMINE THE STRENGTH OF
THE INCOMING WARM LAYER WITH THE POTENTIAL FOR LARGE ADJUSTMENTS
TO THE CURRENT FORECAST PACKAGE. UNFORTUNATELY...THIS IS GENERALLY
THE NATURE OF WINTERTIME FORECASTS FOR A REGION STRONGLY INFLUENCED
BY MARITIME AIR MASSES.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM FRIDAY/...
THE LOW BYPASSES LONG ISLAND TO THE SOUTH AND EAST BY APPROXIMATELY
ONE HUNDRED MILES THIS EVENING. SOME LIGHT PCPN WILL LINGER
THROUGH THE EVENING WITH THE POTENTIAL FOR FREEZING DRIZZLE AS THE
SNOW GROWTH REGION BECOMES SUB SATURATED AND LOW-LEVELS BECOME
ISOTHERMAL. TEMPS WILL DROP BELOW FREEZING OVERNIGHT WITH SOME
CONCERN FOR BLACK ICE DEVELOPMENT.

SKIES WILL CLEAR ON FRIDAY WITH A DRYING WESTERLY FLOW. TEMPS WILL
BE NEAR SEASONABLE LEVELS.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
COLD AIR THAT BEGINS TO COME IN FRIDAY NIGHT...AS HIGH PRESSURE
BUILDS ACROSS SOUTHEASTERN CANADA...WILL PROVIDE THE INITIAL
INGREDIENT FOR A POTENTIALLY POTENT WINTER STORM/NOREASTER FROM
SATURDAY NIGHT INTO SUNDAY.

THE SECOND INGREDIENT IS THE STORM ITSELF. UNFORTUNATELY...INSTEAD
OF MODEL SOLUTIONS COMING TOGETHER WITH TIME...THEY ACTUALLY HAVE
SPREAD APART. 1) THE NAM HAS A WEAK LOW EAST OF THE VIRGINIA
CAPES SUNDAY MORNING THAT WILL PASS WELL SOUTH AND EAST OF THE
40N/70W BENCHMARK...THIS WOULD ONLY POSE A THREAT FOR ANY
SIGNIFICANT WEATHER TO MARINERS AND LONG ISLAND. 2) THE SREF IS A
LITTLE SLOWER AND STRONGER THAN THE NAM...AND TRACKS THE LOW A
LITTLE CLOSER TO THE COAST...BUT STILL WELL SE OF THE 40/70
BENCHMARK. THIS SOLUTION WOULD EXPAND THE AREA IMPACTED BY
SIGNIFICANT SNOW FURTHER NORTH TO INCLUDE POSSIBLY COASTAL CT AND
SOUTHERN PORTIONS OF NE NJ AND THE LOWER HUDSON VALLEY. 3) ON THE
OTHER EXTREME IS THE OPERATIONAL CANADIAN GLOBAL MODEL WHICH TAKES
THE LOW OVER FAR NW PORTIONS OF THE CWA SUNDAY EVENING. WHILE
THERE COULD BE SOME WINTRY PRECIPITATION AHEAD OF IT...MOST IF NOT
THE ENTIRE AREA WOULD CHANGE OVER TO ALL RAIN. THIS IS ALSO THE
SLOWEST OF ALL THE MODELS. 4) THE OPERATIONAL GFS AND ECMWF TAKE
THE LOW FROM NEAR THE DELAWARE BAY SUNDAY MORNING TO THE GULF OF
MAINE SUNDAY EVENING (BRINGING THE LOW OVER EASTERN LONG ISLAND
AROUND MIDDAY SUNDAY). THIS SOLUTION WOULD BRING SNOW TO
START...THEN QUICKLY CHANGE OVER TO A WINTRY MIX...BUT NW AREAS
STILL COULD SEE A SIGNIFICANT SNOW. MOST OF LONG ISLAND/NYC METRO
AND SE CT WOULD CHANGE TO RAIN IN THIS SCENARIO. 5) THE GFES MEAN
AND NAEFS MEAN (NORTH AMERICAN ENSEMBLE FORECAST SYSTEM - COMBO OF
GFS ENSEMBLES AND CANADIAN ENSEMBLES) BOTH TAKE THE LOW TO VERY
NEAR THE 40/70 BENCH MARK AROUND 00Z MON (GFES A TAD FASTER THAN
THE NAEFS). THIS TRACK FAVORS WIDESPREAD SNOWFALL ACROSS THE
INTERIOR WITH A SNOWY START TRANSITIONING TO A WINTRY MIX OVER
EASTERN LONG ISLAND AND SE CT. THIS 5TH SOLUTION HAS BEEN
CONSISTENTLY ADVERTISED BY THE GFES SINCE THE 00Z TUESDAY RUN.

FOR NOW HAVE BLENDED THE GFES/NAEFS SOLUTION WITH THE GFS/ECMWF
SOLUTION...BUT STILL TRACK THE LOW TO THE SOUTH AND EAST OF ALL
PORTIONS OF THE CWA. THE RESULT IS HAVE TRENDED TOWARDS A COLDER
SOLUTION. HAVE ELIMINATED ALL MENTION OF FREEZING RAIN...BUT FOR
NOW HAVE PLAYED UP THE SNOW/SLEET POTENTIAL INLAND WITH A
RAIN/SNOW/SLEET MIX LONG ISLAND AND COASTAL CT...WITH ONLY THE
EAST END CHANGING OVER TO ALL RAIN BY SUNDAY AFTERNOON. WITH SNOW
DEVELOPING SATURDAY EVENING FROM W TO E...AND NOT MIXING WITH
OTHER P-TYPES UNTIL LATE ACROSS LONG ISLAND/NE NJ AND SUNDAY MORNING
CT/LOWER HUDSON VALLEY...AND THE POTENTIAL FOR 0.5-0.75 INCHES OF
QPF SATURDAY NIGHT...COULD SEE SIGNIFICANT SNOWS EVERYWHERE BEFORE
ANY MIXING OCCURS. COULD EASILY SEE ANOTHER 0.5 TO 0.75 INCHES OF
QPF ON SUNDAY...WITH MORE SIGNIFICANT ACCUMULATION OF SNOW/SLEET
ACROSS INTERIOR AREAS...AND MINOR ACCUMULATIONS POSSIBLE ELSEWHERE
DEPENDING ON EXACT NATURE OF RA/SN/IP MIX.

IN ADDITION TO WINTRY PRECIP...WINDS WILL BE A THREAT AS WELL WITH
SUSTAINED WINDS OF 20 WITH GUSTS TO 35 MPH FAIRLY COMMON (HIGHER
NEAR THE COAST AND A LITTLE LOWER INLAND). THIS COULD END UP
LEADING TO THE BLOWING AND DRIFTING OF SNOW (DEPENDING ON THE
WATER CONTENT OF THE SNOW INLAND).

STORM PULLS AWAY SUNDAY EVENING...DID LINGER SOME POPS MAINLY OVER
EASTERN AREAS SUNDAY EVENING (AS SUGGESTED BY GFES PROB OF > .05).

BITTERLY COLD AIR BUILDS IN BEHIND THE LOW AS ARCTIC HIGH PRESSURE
BUILDS IN BEHIND THE LOW. TEMPERATURES WILL STRUGGLE TO REACH THE
FREEZING MARK FOR HIGHS MONDAY AND TUESDAY...WITH MOST INLAND
LOCATIONS NOT EVEN MAKING IT OUT OF THE 20S. CURRENTLY NOT
FACTORED INTO THE TEMPERATURE FORECAST IS ANY SNOW COVER (DUE TO
UNCERTAINTY WITH STORM)...WHICH COULD RESULT IN TEMPERATURES ENDING UP
5 TO 10 DEGREES COLDER THAN CURRENTLY FORECAST...ESPECIALLY OVER
THE LOWER HUDSON VALLEY AND INTERIOR CT ZONES.

FOR NOW LEFT FORECAST FOR WEDNESDAY DRY...THOUGH THERE ARE SOME
SIGNS THAT ANOTHER STORM SYSTEM COULD IMPACT THE AREA THEN (2
STORMS IN THE FORECAST IS MORE THAN ENOUGH FOR ANYONE).

&&

.AVIATION /09Z THURSDAY THROUGH MONDAY/...
VFR CONDITIONS PREVAIL ACROSS THE AREA THIS MORNING. CURRENT
RADAR/OBS INDICATE SPOTTY PRECIP AND LOWER CIGS MOVING INTO EASTERN
PA/MD ATTM. EXPECT PRECIP TO START IN THE NYC AREA AFTER 12Z WITH
LIGHT SNOW THE PREDOMINANT PTYPE. TEMPS NEAR OR BELOW IN MANY AREA
BY THAT TIME SO EXPECT LIGHT GRADUAL ACCUMULATION ON TAXIWAYS.
HEAVIER SNOW EXPECTED TO ARRIVE MIDDAY OR EARLY AFTERNOON WITH LIFR
CONDITIONS JUST ABOUT EVERYWHERE. PTYPE WILL BE A CHALLENGE AS IS
COMMON WITH COASTAL STORMS. THERMAL PROFILES INDICATE THAT SNOW WILL
MIX WITH RAIN AND SLEET AT TIMES ACROSS NYC, NORTHERN NJ AND LONG
ISLAND. THERE MAY BE BRIEF PERIODS WHERE SLEET IN THE PREDOMINANT
PYTPE ACROSS NYC TERMINALS. SNOW AND SLEET ARE EXPECTED TO BE
DOMINANT ACROSS SOUTHERN CT AS WELL AS KSWF AND KHPN.

PRECIPITATION EXPECTED TO GRADUALLY END DURING THE EVENING
HOURS...HOWEVER INDICATIONS ARE THAT LIGHT FREEZING RAIN OR DRIZZLE
MAY OCCUR FOR A PERIOD AS THE SYSTEM PULLS AWAY. GUSTY NORTHWEST
WINDS AND VFR CONDITIONS EXPECTED TO FOLLOW LASTING INTO FRIDAY
MORNING.

OUTLOOK FOR 00Z FRI THROUGH MON...
VFR EXPECTED THROUGH SATURDAY AFTERNOON. IFR/LIFR CONDITIONS
EXPECTED LATE SATURDAY AFTERNOON THROUGH SUNDAY WITH POTENT COASTAL
STORM. AT THIS POINT...IFR CONDITIONS IN LIGHT SNOW EXPECTED AT ALL
TERMINALS BY 00Z SUN. SNOW AND SLEET EXPECTED TO BE THE PREDOMINANT
PTYPE THROUGH SUNDAY MORNING...AT WHICH TIME NYC AND LI TERMINALS
MIX AND POSSIBLY CHANGE TO RAIN. INLAND TERMINALS MAY REMAIN ALL
SNOW.

&&

.MARINE...
DECREASING WIND SPEEDS NOTED SO WILL LET THE SCA DIE ON
TIME THIS MORNING. MONTAUK BUOY STILL NEAR 5FT BUT SEAS WILL
CONTINUE TO SUBSIDE AS WINDS VEER AROUND TO NE. AS THE NEXT LOW
EXITS THE MID ATLANTIC COAST...WILL SEE WINDS GRADUALLY INCREASE OUT
OF THE NE THROUGH THIS AFTERNOON...AND BACK IN TO SCA RANGE FOR
ANZ350 AND 353 BY THIS EVENING. SINCE THE LOW IS PROGRESSIVE...A
FAIRLY QUICK SHIFT TO NW WINDS BY FRIDAY MORNING. WINDS MAY EVEN
FALL BELOW SCA LEVELS BY 06Z FRIDAY...BUT WITH RESIDUAL SEAS 5-6 FT
WILL KEEP SCA GOING UNTIL 11Z.

AFTER A LULL IN WINDS THROUGH FRIDAY AFTERNOON...WESTERLIES FRESHEN
UP AS HIGH PRESSURE BUILDS WELL SOUTH OF THE REGION. POSSIBLE LOW
END SCA FOR FRIDAY NIGHT BEFORE WINDS TURN NORTHEAST IN RESPONSE TO
A DEVELOPING COASTAL LOW.

THIS LOW EXPECTED TO HAVE WIDESPREAD MARINE IMPACTS SATURDAY NIGHT
THROUGH SUNDAY. INITIALLY...NORTHEAST WINDS INCREASE TO GALE FORCE
BY SATURDAY FOR OFFSHORE WATERS. SEAS EXPECTED TO BUILD TO 10-12FT
BY EARLY SUNDAY MORNING. THE LOW MOVES SOUTH AND EAST OF THE NY
COAST...BUT DEEPENS RAPIDLY RESULTING IN GALE AND POSSIBLY STORM
FORCE WINDS ACROSS OPEN OCEAN WATERS SUNDAY AFTERNOON AND EVENING.
THE STRENGTH AND LONGEVITY OF NORTHEASTERLIES IN LI SOUND MAY RESULT
IN SOME COASTAL FLOODING OF MORE SUSCEPTIBLE AREAS SATURDAY NIGHT
AND EARLY SUNDAY BEFORE WINDS VEER TO MORE NORTHERLY. LOCAL POLICY
DICTATES THAT GALE/STORM WIND HIGHLIGHTS BE ISSUED WHEN IMPACT IN IN
3RD AND 4TH PERIODS...SO A MARINE WEATHER STATEMENT WAS ISSUED TO
GIVE A HEADS UP.

&&

.HYDROLOGY...
THREE-QUARTERS TO ONE INCH OF QPF FORECAST FROM TODAYS WINTER STORM.
THIS WILL MAINLY BE IN THE FORM OF SNOW AND SLEET ACROSS THE
INTERIOR WITH A MIXTURE OF SNOW...SLEET AND RAIN NEAR THE COAST.
THERE IS NO CONCERN FOR FLOODING AT THIS TIME.

THE STORM SYSTEM FROM SATURDAY NIGHT INTO SUNDAY NIGHT HAS THE
POTENTIAL TO PRODUCE 1-2 PLUS INCHES OF LIQUID EQUIVALENT OVER THE
REGION. INTERIOR AREAS SEEM MORE LIKELY TO RECEIVE ALL SNOW...SO
MINIMAL IMMEDIATE HYDROLOGIC IMPACT IS EXPECTED THERE. HOWEVER...
OVER THE MORE URBANIZED COASTAL AREAS...THERE STILL IS A POTENTIAL
FOR A MIXING WITH OR CHANGE OVER TO ALL RAIN...IF THIS OCCURS...
THEN URBAN FLOODING COULD BE AN ISSUE.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...WINTER STORM WARNING FROM 10 AM THIS MORNING TO 11 PM EST THIS
     EVENING FOR CTZ009>012.
     HEAVY SNOW WARNING FROM 10 AM THIS MORNING TO 11 PM EST THIS
     EVENING FOR CTZ005>008.
NY...WINTER WEATHER ADVISORY FROM 10 AM THIS MORNING TO 11 PM EST
     THIS EVENING FOR NYZ072>081.
     WINTER STORM WARNING FROM 10 AM THIS MORNING TO 11 PM EST THIS
     EVENING FOR NYZ069>071.
     HEAVY SNOW WARNING FROM 10 AM THIS MORNING TO 11 PM EST THIS
     EVENING FOR NYZ067-068.
NJ...WINTER WEATHER ADVISORY FROM 10 AM THIS MORNING TO 11 PM EST
     THIS EVENING FOR NJZ005-006-011.
     WINTER STORM WARNING FROM 10 AM THIS MORNING TO 11 PM EST THIS
     EVENING FOR NJZ002>004.
MARINE...SMALL CRAFT ADVISORY UNTIL 4 AM EST EARLY THIS MORNING FOR
     ANZ350.
     SMALL CRAFT ADVISORY FROM 4 PM THIS AFTERNOON TO 6 AM EST
     FRIDAY FOR ANZ350-353.

&&

SYNOPSIS...DW/MALOIT
NEAR/SHORT TERM...DW
LONG TERM...MALOIT
AVIATION...SMITH/PW
MARINE...SMITH
HYDROLOGY...DW/MALOIT
Hazardous weather outlook, Dec 13, 5:32 AM EST, 3 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE UPTON NY
532 AM EST THU DEC 13 2007

NJZ002-NYZ069-070-141045-
WESTERN PASSAIC-ROCKLAND-NORTHERN WESTCHESTER-
532 AM EST THU DEC 13 2007

...WINTER STORM WARNING IN EFFECT FROM 10 AM THIS MORNING TO 11 PM
EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A COASTAL STORM THIS WEEKEND MAY BRING ADDITIONAL MODERATE TO
SIGNIFICANT SNOW AND SLEET ACCUMULATION FROM LATE SATURDAY AFTERNOON
INTO SUNDAY AFTERNOON. IN ADDITION...GUSTY WINDS COULD ALSO CAUSE THE
BLOWING AND DRIFTING OF SNOW AS WELL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED TODAY FOR SNOWFALL
REPORTING...AND AGAIN SATURDAY NIGHT AND SUNDAY FOR SNOWFALL
REPORTING AS WELL.

CTZ005>008-NYZ067-068-141045-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-ORANGE-PUTNAM-
532 AM EST THU DEC 13 2007

...HEAVY SNOW WARNING IN EFFECT FROM 10 AM THIS MORNING TO 11 PM EST
THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAVY SNOW WARNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A COASTAL STORM THIS WEEKEND MAY BRING A SECOND ROUND OF WINTER
STORM CONDITIONS SATURDAY NIGHT INTO SUNDAY AFTERNOON...WITH
ADDITIONAL SIGNIFICANT SNOW AND SLEET ACCUMULATION. IN
ADDITION...GUSTY WINDS COULD ALSO CAUSE THE BLOWING AND DRIFTING
OF SNOW AS WELL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED TODAY FOR SNOWFALL
REPORTING...AND AGAIN SATURDAY NIGHT AND SUNDAY FOR SNOWFALL
REPORTING AS WELL.

CTZ009>012-NJZ003-004-NYZ071-141045-
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-BERGEN-EASTERN PASSAIC-SOUTHERN WESTCHESTER-
532 AM EST THU DEC 13 2007

...WINTER STORM WARNING IN EFFECT FROM 10 AM THIS MORNING TO 11 PM
EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A COASTAL STORM THIS WEEKEND MAY BRING ADDITIONAL MODERATE TO
SIGNIFICANT SNOW AND SLEET ACCUMULATION FROM LATE SATURDAY AFTERNOON
INTO SUNDAY MORNING...BEFORE THE PRECIPITATION MIXES WITH RAIN. IN
ADDITION...GUSTY WINDS COULD ALSO CAUSE THE BLOWING AND DRIFTING
OF SNOW AS WELL. THESE WINDS ALSO COULD CAUSE COASTAL FLOODING
AROUND THE TIME OF HIGH TIDE ON SUNDAY...ALONG THE COAST OF LONG
ISLAND SOUND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED TODAY FOR SNOWFALL
REPORTING...AND AGAIN SATURDAY NIGHT AND SUNDAY FOR SNOWFALL
REPORTING AS WELL.

NJZ005-006-011-NYZ072>081-141045-
ESSEX-HUDSON-UNION-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
532 AM EST THU DEC 13 2007

...WINTER WEATHER ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO
11 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A COASTAL STORM THIS WEEKEND MAY BRING MODERATE SNOW AND SLEET
ACCUMULATIONS FROM SATURDAY EVENING INTO SUNDAY MORNING...BEFORE
THE LIKELY MIXING WITH OR CHANGING TO ALL RAIN DURING THE DAY ON
SUNDAY. IN ADDITION...GUSTY NORTHEAST TO EAST WINDS COULD CAUSES
COASTAL FLOODING AROUND THE TIMES OF HIGH TIDE SATURDAY NIGHT AND
SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED TODAY FOR SNOWFALL
REPORTING...AND AGAIN SATURDAY NIGHT AND SUNDAY FOR SNOWFALL
REPORTING AS WELL.

ANZ330-335-338-340-345-350-353-355-141045-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
532 AM EST THU DEC 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A COASTAL STORM THIS WEEKEND MAY BRING EASTERLY GALES LATE SATURDAY
NIGHT INTO SUNDAY MORNING...FOLLOWED BY NORTHWEST GALES SUNDAY
AFTERNOON AND NIGHT. GUSTS TO STORM FORCE ARE ALSO POSSIBLE ALONG
WITH SIGNIFICANT TIDAL DEPARTURES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

MALOIT

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 heavy snow. Local standard time, as filed.

Heavy Snow, Northern New Haven

When
December 13, 9:00 AM EST to 8:00 PM EST
Where
Northern New Haven forecast zone
Reported by
Trained Spotter
Coordinates
41.443, -72.965 (the zone’s center; the record gives no point)

Heavy Snow, Northern Fairfield

When
December 13, 9:00 AM EST to 8:00 PM EST
Where
Northern Fairfield forecast zone
Reported by
Trained Spotter
Coordinates
41.285, -73.339 (the zone’s center; the record gives no point)

What these are

Heavy Snow
Snowfall reaching the local warning threshold without the other hazards of a winter storm.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Connecticut in 2007Every state in 2007This day in weather historyWarnings in Connecticut, December 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 72817, 72841.